Hail, Delaware
- When
- June 29, 2:55 PM EST to 2:59 PM EST
- Where
- Delaware County, Ostrander
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.267, -83.217
Trees were also downed.
3 hail, 2 lightning, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 29, 2:08 PM EST, 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 308 PM EDT WED JUN 29 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... WEAKLY FORCED DIURNAL CONVECTION SHOULD DISSIPATE RATHER QUICKLY AROUND SUNSET...EXCEPT OVER THE FAR WEST/SOUTHWEST CWFA IN THE VICINITY OF A WEAK SURFACE BOUNDARY. INTERESTING FORECAST FOR LATE TONIGHT AS WERE SEEING STRONG SIGNALS FOR MCS DEVELOPMENT OVER IOWA/NORTHERN ILLINOIS WITH CONDITIONS FAVORABLE FOR PROPAGATION INTO OUR SOUTHWEST COUNTIES. HAVE REINTRODUCED CHANCE POPS FOR LATE TONIGHT IN THE SOUTHWEST TO ACCOUNT FOR THIS. NO CHANGES TO PREVIOUS TEMPERATURE FORECASTS WHICH LINED UP WELL WITH NEW GUIDANCE. PLACEMENT/EXISTENCE OF EARLY MORNING MCS WILL HAVE A BIG IMPACT ON THE SENSIBLE WEATHER EARLY IN THE PERIOD THURSDAY. OVERALL THOUGH...CLOUDS SHOULD MIX OUT DIURNALLY AND A STEADY SOUTHWEST BREEZE DEVELOP. ALL GUIDANCE ADVERTISES A FAIR AMOUNT OF INSTABILITY THURSDAY AFTERNOON...BUT LITTLE IN THE WAY OF DYNAMICS/KINEMATICS TO SPEAK OF. WILL MAINTAIN CHANCE POPS ALL ZONES. MET TEMPERATURES LOOK TO BE TOO CONVECTIVELY INFLUENCED...AND HAVE TRENDED TOWARD THE CONSIDERABLY WARMER MAV NUMBERS. SQUALL LINE POSSIBLE THURSDAY EVENING INTO EARLY MORNING FRIDAY WITH APPROACHING FRONT AND A SHOT OF LARGE SCALE FORCING FOR ASCENT. WILL KEEP POPS IN THE CHANCE RANGE FOR NOW...BUT THIS MAY REQUIRE AN UPGRADE TO LIKELY IN LATER FORECASTS. && .LONG TERM (FRIDAY THROUGH WEDNESDAY)... A FRONT MOVES THROUGH OVERNIGHT THURSDAY NIGHT AND FRIDAY MORNING. HIGH PRESSURE BUILDS INTO THE OHIO VALLEY REGION BEHIND THE FRONT BRINGING COOLER AND DRIER AIR TO THE FORECAST AREA FOR THE WEEKEND. BY MONDAY THE HIGH IS CENTERED OFF THE MID ATLANTIC COAST AND THIS WILL BRING MOISTURE BACK TO THE OHIO VALLEY. THE MOISTURE COUPLED WITH AN UPPER LEVEL THROUGH WILL BRING CHANCE OF RAIN BACK TO THE REGION. ANOTHER FRONT WILL MOVE INTO THE OHIO VALLEY TUESDAY AND LINGER THROUGH WEDNESDAY. SO...AFTER A DRY WEEKEND THE CHANCE OF RAIN WILL RETURN LATE MONDAY OR MONDAY NIGHT THROUGH MIDWEEK NEXT WEEK. TEMPERATURES WILL COOL FOR THE JULY 4TH WEEKEND AND THEN WILL WARM AGAIN NEXT WEEK. HAVE KEPT CLOSE TO CURRENT FORECAST TEMPERATURES IN THE EXTENDED. && .PREVIOUS DISCUSSIONS... THE FOLLOWING WAS ISSUED AT 200 PM EDT WED JUN 29 2005 AVIATION (18Z-18Z) CONVECTION HAS FIRED ALONG OUTFLOW FROM EARLY MORNING CONVECTION. NEXT CONCERN IS POSSIBLE MCS DROPPING SOUTHEAST OVERNIGHT THAT COULD AFFECT KCVG AND KLUK. HAVE ADDED A PROB30 TO THESE SITES. MVFR HZ/BR PROBABLE AGAIN OVERNIGHT INTO EARLY MORNING HOURS. IFR POSSIBLE AT KLUK. MODELS KEEP SLOWING DOWN FROPA SO HAVE ONLY MENTIONED CB IN THURSDAY AFTERNOON AT ALL SITES. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT WED JUN 29 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-300900- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 500 AM EDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP...MAINLY THIS AFTERNOON. A FEW OF THESE STORMS COULD STRENGTHEN TO NEAR SEVERE LIMITS. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL FORM AHEAD OF A COLD FRONT AND MOVE ACROSS THE REGION THURSDAY AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BECOME SEVERE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY HAZARDOUS WEATHER TODAY...SPOTTER ACTIVATION IS NOT ANTICIPATED. BUT SPOTTERS ARE ENCOURAGE TO CALL IN ANY REPORTS OF HAIL...WIND DAMAGE OR FLOODING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 136 PM EDT WED JUN 29 2005 KYZ096-291800- PENDLETON KY- 136 PM EDT WED JUN 29 2005 ...A STRONG THUNDERSTORM WILL AFFECT PENDLETON COUNTY THROUGH 200 PM EDT... AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR GENE SNYDER AIRPORT...MOVING SOUTH AT 25 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MORGAN AND MCKINNEYSBURG. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
The Cincinnati radar (KILN), 107 km away, was scanning. The volume nearest the first event began at 19:55 UTC.
3 hail, 2 lightning, 1 thunderstorm wind. Local standard time, as filed.
Trees were also downed.
A man at the Phoenix Golf Links was struck by lightning and killed. Two other men in his party were injured by the lightning strike.
Several trees and large limbs were also knocked down.
An inmate in the yard at the Chillicothe Correctional Institute was struck and killed by lightning. Five others were injured by the lightning strike.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Lightning, Franklin | 2005-06-29 | 42 | Male | Golfing | Direct |
| Lightning, Ross | 2005-06-29 | 40 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462081, 5462085, 5462082, 5462083, 5462084, 5462144.